Follow
Share

After a round of antibiotics for UTI, my dad has had diarrhea everyday. It's been almost a month & now he doesn't want to eat. He says he's full after one bite. Refuses to go to the doctor as he thinks they are the problem. Any advice?

This question has been closed for answers. Ask a New Question.
Definitely take him to dr and get him checked for c diff- it's an opportunistic bacterial infection that can certainly cause diarrhea. Untreated can cause a whole lotta problems...
Helpful Answer (0)
Report

After reading he had been on antibiotics my immediate thought was C.diff. (clostridium difficile), I think he should be checked by the doctor.
Helpful Answer (0)
Report

I started dad on BRAT diet yesterday, will get probiotics today & call doctor. Thanks so much!
Helpful Answer (1)
Report

Agree with Probiotics. When my Mom was in memory care (MC) I would bring her DanActive in a favorite flavor. It was a small quantity and she could drink it. I told her it was a special milk shake treat. AND I endorse the BRAT diet. Can you call the doctor and tell him/her what is going on?
Helpful Answer (2)
Report

Probiotics were effective with my mom who had chronic D for many years.
Helpful Answer (2)
Report

I agree with SueC about the probiotics. Antibiotics are really hard on your system. Since he won't go to the Dr, could you just take a stool sample in so they can check it for C Dif?
Also, when my mom was being fed Jevity through a g-tube she would have horrible blow outs. They suggested Benefiber to bulk up the stool. It helped some, although it didn't completely go away until she started eating real food again.
Helpful Answer (2)
Report

Sounds like probiotics are needed to replace the intestinal "flora" (good bacteria) in the gut. Any pharmacy has them.

Make sure dad drinks a good amount of non-caffeine fluids to replace the fluids he's loosing. I would NOT give Ensure or other "nutritional drinks" as they can cause diarrhea in some people.

The BRAT diet is also a good suggestion but may take a couple of days to "kick in". Also a bland diet that is easy on the gut is preferred. Go easy on meat and dairy.

Of course there's Imodium and other antidiarrheals that helps stop diarrhea. Ask the pharmacist if there would be any interactions with the meds he takes.
Helpful Answer (3)
Report

I am learning so much. Now I just have to retain it, and get my husband to get her bananas! :)
Helpful Answer (0)
Report

Have you tried the BRAT diet? Bananas, rice, applesauce and toast?
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.